Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 176, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 2, 2007, 2:28 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 2:28 PM CDT (19:28 UTC)
- Expired
- Aug 2, 2007, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 021931 FFWMAF TXC243-022230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 530 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THERE ARE SEVERAL STORMS ACROSS JEFF DAVIS COUNTY AND ARE NEARLY STATIONARY. * AREAS AFFECTED INCLUDE FORT DAVIS...VALENTINE...AND TEXAS HIGHWAYS 118 AND 166. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3066 10495 3108 10409 3067 10349 3042 10381 TIME...MOT...LOC 1928Z 180DEG 0KT 3068 10402 $$
2 follow-up statements
000 WGUS74 KMAF 022121 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 PM CDT THU AUG 2 2007 TXC243-022230- JEFF DAVIS- 420 PM CDT THU AUG 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR JEFF DAVIS COUNTY... AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS ACROSS JEFF DAVIS COUNTY FROM SOUTH OF VAN HORN TO EAST OF FORT DAVIS. THESE STORMS ARE PRODUCING VERY HEAVY RAIN. STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT THE FOLLOWING LOCATIONS...CENTRAL JEFF DAVIS COUNTY. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3066 10495 3108 10409 3067 10349 3042 10381 TIME...MOT...LOC 2120Z 302DEG 12KT 3075 10448 $$
000 WGUS74 KMAF 022229 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 PM CDT THU AUG 2 2007 TXC243-022239- JEFF DAVIS- 529 PM CDT THU AUG 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT FOR JEFF DAVIS COUNTY... ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3066 10495 3108 10409 3067 10349 3042 10381 TIME...MOT...LOC 2229Z 302DEG 12KT 3063 10425 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:37 AM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, Aug 2, 4:37 AM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT THU AUG 2 2007
.DISCUSSION...
HVY RAINFALL SHIFTING S WITH LLJ AND W-SW WITH MEAN STEERING FLOW.
THRU 18Z HVY RAIN FOCUS WILL BE IN WRN PB...THE FT. STOCKTON AREA
AND THE LOWER TRANS PECOS REGION. GFS SEEMS TO HAVE BETTER HANDLE
ON QPF AND UPPER FEATURES. AS SUBTROPICAL RIDGE STRENGTHENS TO THE
N STEERING FLOW WILL BE FROM THE NE SUPPORTING CONVECTION RE-
FOCUSING INVOF HIER TERRAIN THIS AFTERNOON WHERE GFS INDICATES
SHRTWV TROF WILL TRACK. EXPECT THAT AN MCV (POSSIBLE TWO) WILL BE
LEFT OVER FROM INTENSE CONVECTION THIS MORNING. ALSO OUTFLOW
BOUNDARY WILL PUSH S OF THE PECOS RIVER AND MID LEVEL THETA-E
RIDGE AXIS ACRS THE W. HAVE OPTED TO INCLUDE MUCH OF THE PB IN THE
FLASH FLOOD WATCH EVEN THOUGH FOCUS WILL BE FARTHER W TODAY. WILL
UNDERCUT GUIDANCE TEMPS OR AT LEAST GO TOWARD COOLER GFS WITH SO
MUCH WATER ON THE GROUND. BY FRIDAY RIDGE WILL BE CENTERED ACRS
PANHANDLE WITH E MID LEVEL FLOW WHICH SHOULD GRADUALLY PUSH
THETA-E RIDGE W AND WILL CONTINUE TO PLACE HIEST POPS INVOF MTNS.
OTHERWISE LITTLE CHANGE MADE TO FCST BEYOND FRIDAY.
.CLIMATE...
2.54 OF RAIN AT KMAF SINCE MIDNIGHT. THIS IS THE 2ND HIEST DAILY AMOUNT
FOR THE MONTH OF AUGUST. THE HIEST DAILY RAINFALL IN AUGUST OCCURRED
ON THE 24TH IN 1934 WHEN 5.32 OF RAIN FELL. WITH THIS MORNINGS RAIN
MAF HAS ALREADY SURPASSED THE NORMAL MONTHLY TOTAL OF 1.77.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 68 86 69 / 50 40 30 20
CARLSBAD NM 87 69 84 69 / 50 40 30 20
DRYDEN TX 88 72 89 72 / 60 50 30 20
FORT STOCKTON TX 86 71 85 70 / 60 40 30 20
GUADALUPE PASS TX 83 64 77 62 / 60 50 40 30
HOBBS NM 85 69 87 70 / 50 40 30 20
MARFA TX 80 63 77 60 / 60 50 40 30
MIDLAND INTL AIRPORT TX 83 68 85 70 / 50 40 30 20
ODESSA TX 84 70 85 70 / 50 40 30 20
WINK TX 89 72 89 71 / 60 40 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 5 AM CDT /4 AM MDT/ EARLY THIS MORNING TO
7 PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND
HIGHWAY 54 CORRIDOR.
FLASH FLOOD WATCH FROM 5 AM EARLY THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...LOVING...MARTIN...
MIDLAND...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...UPTON...WARD...WINKLER.
&&Hazardous weather outlook, Aug 2, 5:02 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CDT THU AUG 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 502 AM CDT THU AUG 2 2007 /402 AM MDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND FLASH FLOODING REMAIN A CONCERN ACROSS MUCH OF THE AREA TODAY. THIS MORNING STORMS ACROSS THE PERMIAN BASIN RESULTED IN SIGNIFICANT FLOODING. THE FOCUS FOR THE HEAVY RAIN WILL SHIFT WEST CLOSER TO THE MOUNTAINS AND THE ADJACENT PLAINS THIS AFTERNOON. RAINFALL RATES NEAR 1.5 INCHES AND HOUR AND DOWNBURST WINDS TO 50 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY. THE BEST MOISTURE WILL BE ACROSS THE WEST IN THE MOUNTAINS AND HEAVY RAIN WITH FLOODING WILL STILL BE A CONCERN. HYDROLOGIC CONCERNS MAY INCREASE ALONG THE RIO GRANDE WITH TRIBUTARIES ALREADY RUNNING WITH WATER FROM RECENT RAINS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND FLASH FLOODING THROUGH FRIDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 2, 8:55 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
855 AM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 20 WNW CRANE 31.50N 102.66W
08/02/2007 CRANE TX CO-OP OBSERVER
6 INCH POOLS OF WATER AND WATER INSIDE CONTROL ROOM AT
CHEVRON-WARREN PETROLEUM
&&
JGUDMESTLocal storm report, Aug 2, 9:18 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
918 AM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD ANDREWS 32.32N 102.55W
08/02/2007 ANDREWS TX LAW ENFORCEMENT
ROAD CLOSURES FROM 2 AM TO AT LEAST 8 AM
0800 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/02/2007 EDDY NM TRAINED SPOTTER
1 FOOT OF RUNNING WATER ON BLODGETT ST
0815 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/02/2007 EDDY NM TRAINED SPOTTER
MINOR TO MODERATE ST FLOODING THROUGHOUT CARLSBAD. WATER
WAS UP TO 1 FOOT DEEP ON SOME ROADS.
0905 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/02/2007 PECOS TX LAW ENFORCEMENT
GOMEY RD BEING BARRICADED DUE TO HIGH WATER
0610 AM FLASH FLOOD WINK 31.76N 103.15W
08/02/2007 WINKLER TX LAW ENFORCEMENT
POWER LINES DOWN DUE TO LIGHTNING. 1 FOOT OF WATER OVER
HWY 115.
0800 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX LAW ENFORCEMENT
REPORTED WATER RECEDING IN SOME AREA, BUT STILL STANDING
OR RUNNING WATER OVER ROADWAYS. FLOATING DUMPSTER ON 25TH
BETWEEN ADAMS AND EISENHOWER.
&&
JGUDMESTLocal storm report, Aug 2, 10:59 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1059 AM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/02/2007 PECOS TX PUBLIC
COMMANCHE SPRINGS IS RUNNING 2 FEET DEEP AND OVER THE
ROADS IN AND AROUND ROONEY PARK. ROADS HAVE BEEN BLOCKED.
&&
JGUDMESTLocal storm report, Aug 2, 12:16 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1216 PM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 3 N LENORAH 32.35N 101.88W
08/02/2007 MARTIN TX TRAINED SPOTTER
8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF FM
846 AND SH 137 IN NORTHERN MARTIN COUNTY
1200 AM FLASH FLOOD 16 NNW STANTON 32.34N 101.89W
08/02/2007 MARTIN TX TRAINED SPOTTER
8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF SH
137 AND FM 846.
0112 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX LAW ENFORCEMENT
HIGH WATER RESCUES IN MIDLAND. THE INTERSECTIONS OF
ILLINOIS AND STONYBROOK, HWY 191 AND LOOP 250 AND MIDLAND
DR AND WALL ST WERE COMPLETELY FLOODED. VEHICLES WASHED
OFF THE ROAD IN MIDLAND.
0112 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX LAW ENFORCEMENT
FLASH FLOODING REPORTED AT THE INTERSECTIONS OF ILLINOIS
AND STONYBROOK...HIGHWAY 191 AND LOOP 250 AND MIDLAND
DRIVE AND WALL STREET. MULTIPLE HIGH WATER RESCUES WERE
IN PROGRESS.
0130 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX PUBLIC
HIGH WATER/FLASH FLOODING REACHING NEAR DOORS OF
RESIDENTIAL NEIGHBORHOODS ALONG ROOSEVELT STREET NEAR
MIDLAND DRIVE AND ILLINOIS AVE.
0149 AM FLASH FLOOD 3 S MIDLAND 31.96N 102.08W
08/02/2007 MIDLAND TX TRAINED SPOTTER
10 INCHES OF WATER FLOWING ACROSS STATE HIGHWAY 349 SOUTH
OF INTERSTATE 20.
0200 AM FLASH FLOOD ANDREWS 32.32N 102.55W
08/02/2007 ANDREWS TX LAW ENFORCEMENT
ROAD CLOSURES FROM 2 AM TO AT LEAST 8 AM
0210 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX LAW ENFORCEMENT
ODESSA POLICE DEPARTMENT REPORTS FLASH FLOODING AT THE
INTERSECTIONS OF 36TH AND DIXIE...52ND AND DIXIE...DIXIE
AND UNIVERSITY AVE...AND 52ND AND ESMUND. MULTIPLE HIGH
WATER RESCUES ONGOING.
0300 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
FLASH FLOODING AND HIGH WATER RESCUES REPORTED AT 31ST
AND DIXIE. MULTIPLE CARS STALLED AT THE INTERSECTION OF
JBS PARKWAY AND 42ND STREET.
0330 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX FIRE DEPT/RESCUE
ONGOING HIGH WATER RESCUES/FLASH FLOODING - W BOUND HWY
80 CLOSED AT 1788
0430 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
PORTIONS OF BUSINESS 20/HIGHWAY 80 BEING CLOSED IN ODESSA
DUE TO HIGH WATER/FLOODING.
0520 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX FIRE DEPT/RESCUE
HIGH WATER RESCUE AT UNDISCLOSED LOCATION IN ODESSA
0530 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
SEVERE FLOODING NEAR MEM FUNDOME NEAR SUNSET AND COUNTRY
CLUB DR
0600 AM FLASH FLOOD 20 WNW CRANE 31.50N 102.66W
08/02/2007 CRANE TX CO-OP OBSERVER
6 INCH POOLS OF WATER AND WATER INSIDE CONTROL ROOM AT
CHEVRON-WARREN PETROLEUM
0610 AM FLASH FLOOD WINK 31.76N 103.15W
08/02/2007 WINKLER TX LAW ENFORCEMENT
POWER LINES DOWN DUE TO LIGHTNING. 1 FOOT OF WATER OVER
HWY 115.
0611 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
SEVERE FLOODING LOOP 338 W INTO ODESSA
0715 AM FLASH FLOOD 20 N FORT STOCKTON 31.18N 102.89W
08/02/2007 PECOS TX OTHER FEDERAL
2 FT OF WATER ON HWY 1053
0800 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX LAW ENFORCEMENT
REPORTED WATER RECEDING IN SOME AREA, BUT STILL STANDING
OR RUNNING WATER OVER ROADWAYS. FLOATING DUMPSTER ON 25TH
BETWEEN ADAMS AND EISENHOWER.
0800 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/02/2007 EDDY NM TRAINED SPOTTER
1 FOOT OF RUNNING WATER ON BLODGETT ST
0815 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/02/2007 EDDY NM TRAINED SPOTTER
MINOR TO MODERATE ST FLOODING THROUGHOUT CARLSBAD. WATER
WAS UP TO 1 FOOT DEEP ON SOME ROADS.
0905 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/02/2007 PECOS TX LAW ENFORCEMENT
GOMEY RD BEING BARRICADED DUE TO HIGH WATER
0915 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/02/2007 PECOS TX PUBLIC
COMMANCHE SPRINGS IS RUNNING 2 FEET DEEP AND OVER THE
ROADS IN AND AROUND ROONEY PARK. ROADS HAVE BEEN BLOCKED.
&&
JGUDMESTSpecial weather statement, Aug 2, 2:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT THU AUG 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 203 PM CDT THU AUG 2 2007 /103 PM MDT THU AUG 2 2007/ ...TROPICAL FUNNELS SPOTTED IN DAWSON COUNTY... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED SEVERAL REPORTS OF A TROPICAL FUNNEL CLOUD JUST EAST OF LAMESA ALONG U.S. HIGHWAY 180. AT 2 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS DAWSON COUNTY...AS WELL AS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THESE SHOWERS MAY BECOME MORE WIDESPREAD THROUGH THE AFTERNOON AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THE AIRMASS ACROSS THE REGION IS VERY MOIST AND SOMEWHAT UNSTABLE. BECAUSE OF THIS...TROPICAL FUNNEL CLOUDS MAY DEVELOP UNDERNEATH A STORM INTO THE EVENING HOURS. TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONGER THAN TEN MINUTES. THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR TWENTY YARDS IN DIAMETER. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. WIND SPEEDS ASSOCIATED WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60 MPH...AND CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND AWNINGS. SINCE THESE TROPICAL FUNNELS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:11 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Aug 1, 11:28 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Aug 2, 12:11 AM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Aug 2, 12:25 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 2, 1:28 AM CDT | Flash Flood Warning | MAF | Andrews, Ector | 4 hr |
| Aug 2, 2:30 AM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Aug 2, 2:39 AM CDT | Flash Flood Warning | MAF | Crane | 4 hr |
| Aug 2, 2:50 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
| Aug 2, 3:23 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Aug 2, 3:29 AM CDT | Flash Flood Warning | MAF | Midland | 5 hr |
| Aug 2, 4:51 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Aug 2, 5:29 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Aug 2, 5:34 AM CDT | Flash Flood Warning | MAF | Winkler | 4 hr |
| Aug 2, 7:09 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Aug 2, 8:44 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 2, 1:53 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Aug 2, 4:10 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.